Learn how to use Mayo Clinic Connect
Request an Appointment
MY Doc just put me on carvedilol 3.125 tablet. Anyone familiar with this drug any insights?
Interested in more discussions like this? Go to the Heart Rhythm Conditions group.
Been on carvedilol for the past 6months and my experience has been terrifying.
It all started in December 2019 when i woke up in the middle of the night shaking and my heart was racing, I managed to drive myself to the hospital and i was admitted. They managed to calm me down from some kind of a panic attack. In January this year i was having unending pain in my right hand shoulder. i went to the hospital and after several visits they concluded it could be something to do with my heart and they decided to put me on carvedilol. After being on this drug i have been having sleepless nights. feeling of my heart stopping to pump were so real that i would rush to the ER in the middle of the night. Did a first Echo and it came out with mild symmetrical hypertrophy. ECG came out normal. After being carvedilol for 6 months i decide to do the tests again.
Echo came out normal. ECG came out with PVCs which i never had at first and i have never had them. i became so fragile very slow and depressed. my bp has always been normal. My heart rate sometimes is 52 bpm and it makes me feel very tired. My Doctor still insists on my contnuing taking carvedilol 12.5mg once per day. my life has gone down and i have a feeling am a wrong treatment. i tried to skip the taking of the drug and all symptoms disappeared,
Am in a state of confusion weather to continue or stop!!!!!!!!Cardiologist told me my heart is very ok. my EF is 64.8%.
Jump to this post
@charlieindia… I'm sorry you are having such a bad time with this drug. If you think your cardiologist is not listening to your plight, have you considered a second opinion?
Have been on carvedilol for 10+ years. 18.75mg 2x/day. Fortunately have not had any issues. Previously was on numerous beta blockers that made me feel sluggish etc. I’ve learned some meds are not the right ones for everyone. If your doctor won’t change, I’d ask him why? It’s your life and there are plenty of meds to help you. Getting another opinion may be another option for you. Good luck and best wishes.
I take 25mg of this once a day, you should take it after eating
I would like to invite @predictable to this discussion as he has had experience with lots of meds for heart rhythm problems. He might be able to offer some insights.
Have you considered a second opinion?
Thanks. I'm started on it because of a low EF. Not sure of the connection?
@jfperrone I take 12.5 twice a day with meals. I have EF of 40 and have had 3 mild heart attacks. I now have a pacemaker after a complete heart block during a catherization. I was on metoprolol for about 15 years for hypertension. Cardiologist changed me to carvedilol after the last heart attack. He said it is the best drug post heart attack. Most people take a beta blocker, ACE inhibitor ande I was told. I can’t tolerate ACE or spironolactone, so I only take carvedilol.
Thanks to my friend Teresa (@hopeful33250), I learned of your plight @charlieindia and hope that my experience might lend a bit of confidence to you in your use of Carvedilol. I hoted two points: 1) the Carvedilol is suspected of side effects that worry you and 2) you didn't mention what your doctors called your diagnosis that started you on Carvedilol. Later, as I understand it, you were diagnosed with premature ventricular contractions (PVC). Those might have been what started you on Carvedilol, or perhaps that was atrial fibrillation, which sometimes originates in the upper chambers of the heart, then progresses to a ventricle below. If you get the chance, check on my posting in this discussion on May 24. It tells you something about my experience and points out some incidents from the use of Carvedilol.
My case began and remains with atrial fibrillation, combined with a hefty general hypertension, so my dosage of Carvedilol is 25mg twice a day. With a dosage that large, Carvedilol often gets blamed for side effects that are attributable more to sharp reduction in dosage, either deliberately or accidentally. Doctors (and the drug manufacturer) always warn against abrupt stoppage or reduction of dose because side effects almost always occur. Like any beta blocker, Carvedilol also causes uncomfortable side effects for some patients at normal and well-managed doses. Any change in use of the medication should be made only with the cooperation and advice of your prescribing physician. I have had little if any problem attributable to Carvedilol since I started on it six years ago. Atrial fibrillation started me on it, and chronic kidney disease (stage 3) was another reason for its choice. For hypertension, I also take 10mg of a diuretic and 40mg of Lisinopril, and ACE drug. At night I also take 5mg of Warfarin to protect me from a stroke caused by AF. Will you be able to track down a recognized heart specialist for a fresh discussion of your situation and use of Carvedilol? Martin
Martin, @predictable, makes many good points. In your place, I would also seek advice from a leading heart center in your area. If you can go to Mayo Clinic (they have 3 locations) or Cleveland Clinic they are both tops in heart care. If that is not possible I would look for the best cardiology care center in the surrounding area.
@charlieindia I too am someone who has had Heart rhythm issues and have been on Carvedilol. I noticed you mentioned about stopping but I would advise against that. I can't add much but seeing the right type of Cardiologist is super important. Within the speciality area of Heart rhythm arena there are even 2 types, ones that handle the upper heart like for afib and ones for the lower heart for Ventricular tachycardia but both are in the speciality group of EP Cardiologist and handle the electrical areas. So I would look for one that specializes in that area. I also had PVC once in a while but from my experience they are not usually a problem and many people have them and are not treated for them. I was told by my cardiologist that mine we're never long enough to get concerned.
I also noted you mentioned in another area that you Lost your wife 9 years ago I am so sorry and my prayers are with you. I will share also that from my own experiences that Heart rhythm issues can be brought on by stress kinda like a 2 edged sword, having the thoughts about your next episode can help bring it on. It a form.of PTSD, so you might want to seek maybe some way to help reduce anxiety. For me I used to actually tell myself im fine it's not really a problem and order myself to stop worrying. I hope that helps and please let us know how you make out.
If you like and share where about you are maybe someone might know a great clinic of Doctor in your area.
Have a Blessed Day
Greetings to you all. Update on my condition being put on carvedilol. and off it.
The one who put me on this medication is a general Doctor. when i visited a cardiologist he told me to stop taking carvedilol and he put me on 5mg enalapril once per day and 75mg asprin. it went on well for about 2 weeks and then i just woke up in the middile of the night trembling and thats how i went back to taking carvedilol again.
My ECG was good before i started this drug but there after everything just became abnormal. i never had PVCs they all came with carvedilol. i was very energetic could work from 6am to 6pm but after i was put on this treatment i became a zoombie.
on 11th July 2020 i decided to stop after tampering the dosage 12.5mg to 6.25mg to 3.125mg to 0.
i have been off carvedilol from 11th July 2020 to date. i replaced it with good diet and 30 minutes cardio work out per day.
the first week of working out after stopping carvedilol was terrifying my heart was beating very hard and fast just after doing work out for 2minutes. i could feel like i was going to collapse. i never gave up. i started becoming stronger and stronger. i ride my bicycle 10kms with no problem. i did my drug free ECG on 14th August 2020 it was so good to look at i was celebrating i took the risk for the right decision.
Doctors help us but sometimes they miss the actual problem. Am 90% where i used to be before starting carvedilol. Natural food has helped me alot. i will share with you what i have been taking. i first weighed 116kg and now i weigh 96kg. My blood pressure is 115/75 heart rate 63bpm to 72bpm. when working out heart rate rises to 150bpm and no problem.
I have my life back and i can do everything in my power to share and encourage others. Don;t do anything like what i did our conditions may not be the same. consult your Doctor and consult yourself. the body will communicate if something is right or not. don't ignore your body language.
Fear of dying multiplies your healthy problems. Trust in God and tell yourself that even if you had to die you will not be the first one. we will all die at one point or another weather we want it or not.
No matter your condition do some exercise that your body and heart can handle but it will give you back your health i can assure you. Working out can lower your blood pressure effectively without side effects.
No mater how sick you feel and think you will die but it will not happen until God allows it.
God bless and heal you all. Take care and love you all.
Hello am back and want to talk briefly on sleep
When i was on carvedilol i never had quality sleep. it was full of interruptions and but after stopping i sleep like i own the sleep.
Am enjoying my sleep 100%.
Hello Dana, I appreciate the lovely guidance and the insight . see my progress below. thank you
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In